MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER
Catalog Number 806316
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that spontaneous removal of the foley catheter occurred due to rupture of the balloon cuff immediately after placement.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed- cause unknown.The reported failure was able to be reproduced.Visual inspection noted irregular burst without missing pieces.Microscopic examination found there was a defective layer of sac (ply sac) that caused the catheter to burst.However, the exact cause of how and when problem occurred could not be determine.The potential root cause for this failure could be user related (example: exposure to petrolatum based products/ mechanical failure/operator error/unclean formers leading to delamination of sac latex or ply sac).A potential root cause for this failure could be unclean formers leading to delamination of sac latex or ply sac.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: contraindications 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(4) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients (1) patients with known allergy to silver coated catheter.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed- user related.The reported failure was able to be reproduced.Visual inspection noted irregular burst without missing pieces.Microscopic examination found there was a defective layer of sac (ply sac) that caused the catheter to burst.Based on the date code of returned catheter, this product has been expired.A potential root cause for this failure could be user related (use exceeded expiry date product).The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: contraindications 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] (4) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] 2.Applicable patients (1) patients with known allergy to silver coated catheter.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDIA® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19892286
Report Number1018233-2024-04644
Device Sequence Number12660016
Product Code EZL
UDI-Device Identifier00801741039119
UDI-Public(01)00801741039119
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number806316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/28/2024
09/20/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date08/29/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown